Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 232, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 20, 2019, 4:45 PM MDT for Lincoln County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2019, 4:45 PM MDT (22:45 UTC)
- Expired
- Aug 20, 2019, 5:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Denver radar (KFTG), 93 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -481 J/kg
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WUUS55 KBOU 202245
SVRBOU
COC073-202330-
/O.NEW.KBOU.SV.W.0232.190820T2245Z-190820T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
445 PM MDT Tue Aug 20 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
North central Lincoln County in east central Colorado...
* Until 530 PM MDT.
* At 445 PM MDT, a severe thunderstorm was located 13 miles south of
Last Chance, or 22 miles northeast of Limon, moving southwest at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
north central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10363 3957 10351 3956 10334 3934 10337
3934 10370
TIME...MOT...LOC 2245Z 046DEG 10KT 3955 10350
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCH2 follow-up statements
074
WWUS55 KBOU 202314
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
514 PM MDT Tue Aug 20 2019
COC073-202330-
/O.CON.KBOU.SV.W.0232.000000T0000Z-190820T2330Z/
Lincoln CO-
514 PM MDT Tue Aug 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTH CENTRAL LINCOLN COUNTY...
At 514 PM MDT, a severe thunderstorm was located 13 miles south of
Lindon, or 22 miles northeast of Limon, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of north
central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10358 3957 10351 3956 10334 3948 10335
3950 10358
TIME...MOT...LOC 2314Z 299DEG 3KT 3954 10347
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCH656
WWUS55 KBOU 202324
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
524 PM MDT Tue Aug 20 2019
COC073-202334-
/O.EXP.KBOU.SV.W.0232.000000T0000Z-190820T2330Z/
Lincoln CO-
524 PM MDT Tue Aug 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 530 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy
rain is still possible with this thunderstorm. Do not drive through
flooded areas with your vehicle.
LAT...LON 3957 10358 3957 10351 3956 10334 3948 10335
3950 10358
TIME...MOT...LOC 2324Z 046DEG 10KT 3952 10349
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:40 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 20, 2:40 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 240 PM MDT Tue Aug 20 2019 .SHORT TERM...(This evening through Wednesday) Issued at 220 PM MDT Tue Aug 20 2019 Fair weather CU over the higher terrain and east-west ridges this afternoon will eventually give way to convection by this late afternoon. By 21z, will expect to see some isolated gusty convection fire off the mountains, foothills and ridges and expect these to migrate off onto the east plains while strengthening into the evening hours as they move into much better moisture. Latest NAM12 run has MLCAPES out on the far northeast plains in the 3000-3800 J/kg range on the southern slope of a theta-e ridge extending from southeast Wyoming eastward into western and southern Nebraska. Rich surface boundary layer moisture of 8-10 g/kg will reside over the far NE plains lending to the potential for strong to severe storms this evening along with the potential for heavy rain and large hail. Storm motion for this evening is on the weak side as 500-300mb layer winds are only in the 15 to 25kt range. A few of the stronger, slower or back-built storms could present some local hydro issues later this evening out along the I-76 corridor mainly northeast of Denver. Behind tonight's batch of convection will be the passage of much cooler air behind an approaching cold front currently near the Sheridan WY / Black Hills SD vicinity as a decent 1022mb surface high spreads southward across north plains states tonight. Will look for the main wind shift arrival in the 05-07z Wednesday timeframe. This will likely keep a north to northeasterly component to the surface winds overnight and into Wednesday morning along with areas of low clouds towards dawn. For Wednesday, with the initial cool moist, stable air, will look for light easterlies through the morning along with the potential for low clouds and patchy fog over the far eastern plains. Highs along the urban corridor and plains should only reach into the lower to mid 80s. Forecast soundings indicate the profile remaining fairly stable in the lower levels through late afternoon, so with persistent easterlies through the day, the best MLCAPES and boundary layer specific humidities will build up against the Urban Front Range and foothills. Will keep the scattered pops across the area, and at this time will expect the main impact to be heavy rain associated with the storms along with potential local hydro issues. Storm motion from 500-300mb winds aloft is still fairly weak and with surface easterlies and disorganized flow in the low to mid-levels, a few storms may have difficulty exiting locations which may be a problem for flood prone area such as an urban areas and burn scars. With cooler temperatures along with higher daytime dew points and relative humidity, the fire danger should relax for Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 220 PM MDT Tue Aug 20 2019 Scattered thunderstorms will continue into the evening hours along the Front Range and across the northeast plains Wednesday. A few severe storms with large hail will be possible due CAPE climbing to 1500-2500 J/kg and 0-6km Bulk Shear climbing to 30-40 kts. A weak westerly flow aloft will again be over the state Thursday. Surface low pressure over central Colorado and Wyoming will produce southeast winds across eastern Colorado Thursday. This will help keep moisture over the much of the area. Isolated to scattered storms should form over the Front Range and eastern plains Thursday afternoon and evening. Temperatures warm a little over Wednesday's highs with readings in the mid to upper 80s. On Friday, moisture is starting to get pushed to the east by the westerly flow aloft. May have enough moisture for a few storms. The best chance will be across the eastern plains. With the drying, expect temperatures to warm back around 90 degrees. For the weekend and early next week, the upper level ridge will shift south as westerly flow aloft increase. This will dry out the airmass and warm it up. Dry conditions with highs in the 90s is expected for the weekend. A weak cold front may back into the area Sunday night and early Monday. This will bring cooler air with highs expected to reach the upper 80s for Monday and Tuesday. Could see enough moisture return to the area for storms on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 220 PM MDT Tue Aug 20 2019 Expect thunderstorm development along the higher terrain from after 21z and persist across the plains into the evening. At this time, still expect main impacts from the storms to be strong gusty outflow this afternoon. Later this afternoon and evening, the likelihood for outflow boundaries can also be expected for the mid to late evening timeframe. A surface cold front, behind exiting convection to the east, is expected to move into all terminals in the 05z to 07z Wednesday timeframe. Will expected a persistent north to northeasterly component to the winds to continue through Wednesday along with the potential for a lower clouds deck. Can't rule out the possibility for lower visibilities after 10z from lower clouds and fog. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Fredin LONG TERM...Meier AVIATION...Fredin
Hazardous weather outlook, Aug 20, 10:44 AM MDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1044 AM MDT Tue Aug 20 2019 COZ030>051-211645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1044 AM MDT Tue Aug 20 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Near record high temperatures are expected again for this afternoon. Due to very low relative humidity, the fire danger will remain elevated, especially over the higher terrain and along the front range. For late this afternoon into this evening there will be a chance of thunderstorms mainly across the plains. A few storms could become severe over the far northeast corner of the state. Large hail and damaging winds will be possible. Otherwise, the storms will be slow moving which may lead to some localized flooding in some areas as well. Across the higher terrain the storms will be high based and will produce gusty winds with light rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered strong to severe thunderstorms are expected to form Wednesday afternoon and early evening along the Front Range. These storms will shift southeast onto the near by eastern plains. Scattered thunderstorms are expected to form again Thursday afternoon across the Front Range and eastern plains. The airmass starts to dry Friday with only a slight chance for thunderstorms across eastern Colorado. By Saturday, dry conditions are expected through out the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 20, 3:09 PM MDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Denver CO 309 PM MDT Tue Aug 20 2019 COZ038-043-202145- Central and South Weld County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 309 PM MDT Tue Aug 20 2019 ...Brief Landspout Tornado Sighted... At 306 PM MDT, the public reported a landspout tornado near Highway 14 north of Severance. Conditions continue to favor the potential for landspouts as storms develop; however at this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Northeastern Fort Collins, Severance, Ault, Pierce and Nunn. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 4082 10458 4055 10467 4054 10500 4068 10500 BARJENBRUCH
Local storm report, Aug 20, 4:20 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
420 PM MDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 NNW BARNESVILLE 40.52N 104.49W
08/20/2019 M1.75 INCH WELD CO TRAINED SPOTTER
&&Local storm report, Aug 20, 4:41 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
441 PM MDT TUE AUG 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 NNW BARNESVILLE 40.52N 104.49W
08/20/2019 M1.75 INCH WELD CO TRAINED SPOTTER
0410 PM HAIL 2 E GALETON 40.52N 104.54W
08/20/2019 M1.50 INCH WELD CO TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 2 E
GALETON. REPORT VIA TWITTER.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:09 PM MDT | Special Weather Statement | BOU | Weld | 36 min |
| Aug 20, 3:24 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 51 min |
| Aug 20, 3:48 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 42 min |
| Aug 20, 4:10 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 50 min |
| Aug 20, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| Aug 20, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| Aug 20, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 42 min |
| Aug 20, 5:54 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.